Alert archive / Alabama / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 351, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Nov 2, 1995, 9:54 AM CST for Mobile County, Alabama. It was in force for 66 min.
The area
The counties it named.
The facts
- Issued
- Nov 2, 1995, 9:54 AM CST (15:54 UTC)
- Expired
- Nov 2, 1995, 11:00 AM CST
- In force
- 66 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Mobile County, AL
The radar
The Mobile radar (KMOB), 4 km from the middle of the area, began a volume at 15:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2004 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 021555 RRA SVRMOB ALC097-021700- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 954 AM CST THU NOV 2 1995 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1100 AM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST ALABAMA ...MOBILE COUNTY MOBILE DOPPLER WEATHER RADAR SHOWED A LINE OF SEVERE THUNDERSTORMS FROM NEAR FRANKVILLE IN WASHINGTON COUNTY TO JUST EAST OF LUCEDALE MISSISSIPPI. THIS LINE OF STORMS WAS MOVING EAST AT 25 MPH AND WILL BE MOVING INTO THE CITRONELLE AREA BY 1005 AM AND WILL BE APPROACHING THE MOBILE AREA BY 1030 AM. WASHINGTON COUNTY EMERGENCY MANAGEMENT REPORTED TREES DOWN ON HIGHWAY 56 10 MILES WEST OF CHATOM AT 940 AM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLVOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 2, 9:41 AM CST, 13 minutes earlier.
Area forecast discussion, Nov 2, 9:41 AM CST, 13 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE... NATIONAL WEATHER SERVICE MOBILE AL 930 AM CST THU NOV 2 1995 CURRENT FORECAST LOOKS OK. LINE OF THUNDERSTORMS APPROACHING ALABAMA FA FROM WEST. EXPECT MOSTLY DOWNBURST WINDS FROM STORMS. STORMS WERE MOVING RAPIDLY EAST AND SHOULD MOVE THROUGH FA BY 200 PM. QUICK LOOK AT ETA SHOWS SOUTHWEST FLOW ALOFT CONTINUING AFTER SURFACE FRONT MOVES THROUGH ON FRIDAY. FRONT SHOULD BE APPROACHING THE MOB AREA BY NOON AND NORTHWEST FLORIDA DURING AFTERNOON ON FRIDAY. WITH SOUTHWEST FLOW ALOFT CLEARING WILL BE SLOW. ANOTHER ROUND OF THUNDERSTORMS SHOULD MOVE THROUGH LATE TONIGHT AS FRONT GETS CLOSER. OVER 8 INCHES OF RAIN FELL OVERNIGHT IN SANTA ROSA COUNTY FLORIDA, AROUND THE MILTON AREA. ADDITIONAL AMOUNTS OF 1 TO 2 INCHES CAN BE EXPECTED AS STORMS MOVE THROUGH TODAY. GB
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 9:27 AM CST | Severe Thunderstorm Warning | MOB | Washington | 33 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.